Don't know how to balance hormones

by Caren
(Los Angeles, CA)

I am seeing a well-respected hormone doctor. I have ADHD, predominantly Hyperactive, low thyroid. I took the saliva tests and score low in the adrenals.

I have been taking Bi-est cream in the morning and progesterone pill at night. Symptoms: still hot flashing, awake all night after taking progesterone pill, day is OK with estrogen cream, DHEA and vitamins, pregnenolone, exhausted after 4pm but can not sleep due to work schedule. Irritable and happy at the same time. In general feeling a little crazy and self-absorbed. Lots of weight gain which is cause for any woman living in Los Angeles to be irritable. Still exercising and seeing a nutritionist. Vit. D, protein and Omegas help. Thanks.

Comments for Don't know how to balance hormones

Click here to add your own comments

May 10, 2010
Use with natural cream
by: Anonymous

Change everything you use with natural cream progesterone and natural cream estrogen ( if you really need estrogen, but with your symptoms I don't think you need estrogen so much). Please read the side effects for estrogen in the body. Take care!

May 10, 2010
Don't know how to balance hormones
by: Wray

Hi Caren. I wouldn't hesitate to say it's the oestrogen you're using, plus oral progesterone. Oestrogen is an excitatory hormone, it causes an increase in dendritic spine density. These receive mostly excitatory inputs, so the more dendritic spines, the greater the excitation. Progesterone blocks this increase, please see here. I don't believe any of us need supplemental oestrogen, we get far too much in our food, water, air and skin 'care', please see here. Oestrogen is a mitogen, not only stimulating hormonally sensitive tissue, but it also stimulates fat cells. These is turn produce oestrogen, so a vicious cycle is set up. It's such an excellent way to put on weight that farmers use it to increase the fat content in their cattle!

Unfortunately oral progesterone is the least effective delivery system,
please see here. And here. So it will not be countering the affects of the oestrogen you are using. I've nothing against pregnenolone, but it has to be converted by the body into progesterone, which just adds another burden. It can go the other route and get converted into DHEA too. Talking of which you should not be taking it, it can cause cysts and cancer, please see these...
Paper 1
Paper 2
Paper 3
Most people with ADD/ADHD are low in dopamine and respond well to the amino acid precursor tyrosine. Please consider taking this. Other calming amino acids are taurine (excellent), GABA and glycine. I'm pleased you're taking vitamin D, I hope enough, 5000iu's per day minimum. For more info please see here. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.

Search over 7,500 pages on this site...